A note on the impossibility of a satisfactory concept of stability for coalition formation games
In this note we show that no solution to coalition formation games can satisfy a set of axioms that we propose as reasonable. Our result points out that "solutions" to the coalition formation cannot be interpreted as predictions of what would be ìresting pointsî for a game in the way stable coalition structures are usually interpreted.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Licun Xue, 1998. "Coalitional stability under perfect foresight," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 11(3), pages 603-627.
- Tayfun Sönmez & Suryapratim Banerjee & Hideo Konishi, 2001.
"Core in a simple coalition formation game,"
Social Choice and Welfare,
Springer;The Society for Social Choice and Welfare, vol. 18(1), pages 135-153.
- Bogomolnaia, Anna & Jackson, Matthew O., 2002. "The Stability of Hedonic Coalition Structures," Games and Economic Behavior, Elsevier, vol. 38(2), pages 201-230, February.
- Effrosyni Diamantoudi & Licun Xue, 2003.
"Farsighted stability in hedonic games,"
Social Choice and Welfare,
Springer;The Society for Social Choice and Welfare, vol. 21(1), pages 39-61, 08.
- Barbera, Salvador & Gerber, Anke, 2003.
"Corrigendum to "On coalition formation: durable coalition structures": [Mathematical Social Sciences 45 (2003) 185-203],"
Mathematical Social Sciences,
Elsevier, vol. 46(3), pages 355-356, December.
- Barbera, Salvador & Gerber, Anke, 2003. "On coalition formation: durable coalition structures," Mathematical Social Sciences, Elsevier, vol. 45(2), pages 185-203, April.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:95:y:2007:i:1:p:85-90. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.